Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 26, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Nov 16, 2013, 2:20 PM CST for 11 counties in Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Nov 17, 2013, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 2:20 PM CST (20:20 UTC)
- In effect from
- Nov 17, 2013, 9:00 AM CST
- Expired
- Nov 17, 2013, 4:27 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -255 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS73 KGLD 162020 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 120 PM MST SAT NOV 16 2013 ...WINDY CONDITIONS EXPECTED MONDAY... A LEE TROUGH AND UPPER LEVEL TROUGH...CURRENTLY LOCATED OVER COLORADO...WILL MOVE ACROSS THE HIGH PLAINS TONIGHT. BY TOMORROW...A STRONG LOW LEVEL JET WILL DEVELOP ON THE BACK SIDE OF THE LOW PRESSURE SYSTEMS. AS DAYTIME HEATING LEADS TO INCREASED MIXING...EXPECTATION IS THAT STRONG WINDS ALOFT WILL BE MIXED TO THE SURFACE. WINDS WILL WEAKEN DURING THE LATE AFTERNOON HOURS AS THE LOW PRESSURE SYSTEMS EXIT TO THE EAST. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-170600- /O.NEW.KGLD.WI.Y.0026.131117T1500Z-131118T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 120 PM MST SAT NOV 16 2013 /220 PM CST SAT NOV 16 2013/ ...WIND ADVISORY IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ SUNDAY. * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING/DURATION...MONDAY MORNING THROUGH MONDAY AFTERNOON * OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
6 follow-up statements
873 WWUS73 KGLD 170331 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 831 PM MST SAT NOV 16 2013 ...WINDY CONDITIONS EXPECTED MONDAY... A LEE TROUGH AND UPPER LEVEL TROUGH...CURRENTLY LOCATED OVER COLORADO...WILL MOVE ACROSS THE HIGH PLAINS TONIGHT. BY TOMORROW...A STRONG LOW LEVEL JET WILL DEVELOP ON THE BACK SIDE OF THE LOW PRESSURE SYSTEMS. AS DAYTIME HEATING LEADS TO INCREASED MIXING...EXPECTATION IS THAT STRONG WINDS ALOFT WILL BE MIXED TO THE SURFACE. WINDS WILL WEAKEN DURING THE LATE AFTERNOON HOURS AS THE LOW PRESSURE SYSTEMS EXIT TO THE EAST. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-171500- /O.CON.KGLD.WI.Y.0026.131117T1500Z-131118T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 831 PM MST SAT NOV 16 2013 /931 PM CST SAT NOV 16 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ SUNDAY... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING/DURATION...MONDAY MORNING THROUGH MONDAY AFTERNOON * OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
329 WWUS73 KGLD 170414 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 914 PM MST SAT NOV 16 2013 ...WINDY CONDITIONS EXPECTED SUNDAY... A LEE TROUGH AND UPPER LEVEL TROUGH...CURRENTLY LOCATED OVER COLORADO...WILL MOVE ACROSS THE HIGH PLAINS TONIGHT. ON SUNDAY...A STRONG LOW LEVEL JET WILL DEVELOP ON THE BACK SIDE OF THE LOW PRESSURE SYSTEMS. AS DAYTIME HEATING LEADS TO INCREASED MIXING...EXPECTATION IS THAT STRONG WINDS ALOFT WILL BE MIXED TO THE SURFACE. WINDS WILL WEAKEN DURING THE LATE AFTERNOON HOURS AS THE LOW PRESSURE SYSTEMS EXIT TO THE EAST. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-171500- /O.CON.KGLD.WI.Y.0026.131117T1500Z-131118T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 914 PM MST SAT NOV 16 2013 /1014 PM CST SAT NOV 16 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ SUNDAY... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING/DURATION...MONDAY MORNING THROUGH MONDAY AFTERNOON * OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
017 WWUS73 KGLD 170418 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 918 PM MST SAT NOV 16 2013 ...WINDY CONDITIONS EXPECTED SUNDAY... A LEE TROUGH AND UPPER LEVEL TROUGH...CURRENTLY LOCATED OVER COLORADO...WILL MOVE ACROSS THE HIGH PLAINS TONIGHT. ON SUNDAY... A STRONG LOW LEVEL JET WILL DEVELOP ON THE BACK SIDE OF THE LOW PRESSURE SYSTEMS. AS DAYTIME HEATING LEADS TO INCREASED MIXING... EXPECTATION IS THAT STRONG WINDS ALOFT WILL BE MIXED TO THE SURFACE. WINDS WILL WEAKEN DURING THE LATE AFTERNOON HOURS AS THE LOW PRESSURE SYSTEMS EXIT TO THE EAST. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-171500- /O.CON.KGLD.WI.Y.0026.131117T1500Z-131118T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 918 PM MST SAT NOV 16 2013 /1018 PM CST SAT NOV 16 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ TO 5 PM MST /6 PM CST/ SUNDAY... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING/DURATION...SUNDAY MORNING THROUGH SUNDAY AFTERNOON * OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING DUST ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
698 WWUS73 KGLD 171132 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 432 AM MST SUN NOV 17 2013 ...WINDY CONDITIONS EXPECTED TODAY... COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-171900- /O.CON.KGLD.WI.Y.0026.131117T1500Z-131118T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 432 AM MST SUN NOV 17 2013 /532 AM CST SUN NOV 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /9 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING/DURATION...SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WINDS WILL DECREASE AROUND SUNSET. * OTHER IMPACTS...SOME AREAS OF BLOWING DUST NEAR OPEN FIELDS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
748 WWUS73 KGLD 171728 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1028 AM MST SUN NOV 17 2013 ...WINDY CONDITIONS TODAY... COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-180000- /O.CON.KGLD.WI.Y.0026.000000T0000Z-131118T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 1028 AM MST SUN NOV 17 2013 /1128 AM CST SUN NOV 17 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING/DURATION...NOW THROUGH THIS AFTERNOON. WINDS WILL DECREASE AROUND SUNSET. * OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
767 WWUS73 KGLD 172227 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 327 PM MST SUN NOV 17 2013 ...GUSTY WINDS HAVE SUBSIDED... .WINDS HAVE WEAKENED THIS AFTERNOON AS DAYTIME MIXING HAS DIMINISHED AND THE STRONG LOW LEVEL JET HAS WEAKENED AND MOVED EAST. THEREFORE...THE WIND ADVISORY WAS NO LONGER NEEDED AND HAS BEEN CANCELLED EARLY. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-172330- /O.CAN.KGLD.WI.Y.0026.000000T0000Z-131118T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 327 PM MST SUN NOV 17 2013 /427 PM CST SUN NOV 17 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:30 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 16, 11:30 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MST SAT NOV 16 2013
.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
ISSUED AT 155 AM MST SAT NOV 16 2013
A PROGRESSIVE PATTERN WILL REMAIN OVER THE HIGH PLAINS THROUGH SUNDAY
NIGHT AS FAST MOVING 500 MB TROUGHS MOVE FROM THE ROCKIES TO THE
PLAINS. ALTHOUGH UPWARD VERTICAL MOTION IS IMPLIED BY THE FIRST
TROUGH THIS MORNING...THE AIR MASS IS DRY SO EXPECT ONLY MID/HIGH
LEVEL CLOUDS TODAY. SURFACE LOW WILL MOVE EAST OVER THE TRI-STATE
AREA THIS MORNING. THEN...LEE CYCLOGENESIS WILL TAKE PLACE OVER
EASTERN COLORADO THIS AFTERNOON. THIS WILL MAKE SURFACE WINDS
SOMEWHAT ERRATIC UNTIL MIXING PRODUCES SOUTHWEST WINDS 15-25
KNOTS AFTER 18Z. A WEAK WARM FRONT HAS MOVED ACROSS THE SOUTHERN
HALF OF THE FORECAST AREA EARLY THIS MORNING...08Z TEMPERATURE AT
GLD WAS 45 DEGREES WHILE HILL CITY REPORTED 48 DEGREES. MAXIMUM
TEMPERATURES THIS AFTERNOON WILL REACH INTO THE 60S BEFORE LEE
ENHANCED CIRRUS REACHES THE AREA THIS AFTERNOON.
SUBSIDENCE AND DRY CONDITIONS WILL CONTINUE THROUGH SATURDAY EVENING
BEFORE THE SECOND TROUGH ARRIVES AFTER 06Z. ASSOCIATED COLD FRONT
WILL BE ALONG THE KANSAS/NEBRASKA BORDER AROUND 12Z SUNDAY.
AGAIN...THOUGH...THE AIR MASS WILL BE DRY SO DO NOT EXPECT ANY
PRECIPITATION. DECENT MIXING POTENTIAL WILL OCCUR SUNDAY AFTERNOON
BEHIND THE COLD FRONT. SURFACE WINDS ACROSS THE ENTIRE AREA WILL
BE NORTHWEST 20-30 KNOTS. THE MID LEVELS WILL ALSO BE DRY...SO DEW
POINTS WILL DROP INTO THE 10-15 DEGREE RANGE...PERHAPS A LITTLE
LOWER OVER EASTERN COLORADO. MAXIMUM TEMPERATURES WILL BE 10-15
DEGREES COOLER THAN SATURDAY GIVEN COLD AIR ADVECTION.
WINDS WILL DECOUPLE BY EARLY SUNDAY EVENING. MID LEVEL FLOW BECOMES
ZONAL BY MONDAY MORNING. A WARM FRONT WILL PUSH NORTH MONDAY
AFTERNOON AGAIN BRINGING TEMPERATURES INTO THE UPPER 50S.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 1145 PM MST FRI NOV 15 2013
ZONAL FLOW WILL CONTINUE TUESDAY AND WEDNESDAY WITH DRY AND MILD
CONDITIONS. HOWEVER...THE REST OF THE PERIOD WILL SEE COLD AIR
INVADE THE HIGH PLAINS WITH A CHANCE OF SNOW. THE FIRST PROBLEM
WILL BE TIMING THE ARRIVAL OF THE COLD AIR. MODELS IN VERY POOR
AGREEMENT...THE ECMWF HAS THE COLD AIR HERE AS EARLY AS WEDNESDAY
AFTERNOON WHILE THE GFS HAS IT HERE THURSDAY AFTERNOON. ONCE IT
GETS HERE IT WILL REMAIN ENTRENCHED THROUGH THE REMAINDER OF THE
PERIOD. FRIDAY AND SATURDAY COULD SEE TEMPERATURES STRUGGLING TO
GET TO THE FREEZING MARK FOR HIGH TEMPERATURES. AS FOR
PRECIPITATION CHANCES...THE ECMWF IS MUCH MORE ROBUST WITH AN
UPPER SYSTEM MOVING IN FROM THE WEST FRIDAY AND SATURDAY...WHILE
THE GFS IS WEAKER AND FURTHER SOUTH. THE ECMWF SOLUTION WOULD
PROBABLY RESULT IN ADVISORY LEVEL SNOW AMOUNTS IN THE 3 TO 6 INCH
RANGE WHILE THE GFS WOULD ONLY BRING AN INCH OR TWO. NEITHER MODEL
SHOWS MUCH IN THE WAY OF WIND WITH THE SNOW...ALTHOUGH THE GFS IS
BREEZY IMMEDIATELY BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY.
EITHER WAY...IT LOOKS LIKE WINTER WILL MAKES ITS FIRST REAL
APPEARANCE AT THE END OF THE WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1030 AM MST SAT NOV 16 2013
VFR CONDITIONS TO PERSIST FOR THE NEXT 24 HOURS. MID LEVEL CLOUD
COVER IS EXPECTED TO MOVE ACROSS THE FORECAST AREA TONIGHT WITH
NO PROBLEMS DUE TO LOW CEILINGS ANTICIPATED. MAIN CONCERN FOR
AVIATION WILL BE WINDS TOMORROW. FOR THE REST OF THE
AFTERNOON...LIGHT WINDS WILL CONTINUE INTO THE EVENING HOURS
BEFORE THE LEE TROUGH MOVES COMPLETELY THROUGH. IN ADDITION...THE
LONGWAVE TROUGH TO THE NORTHWEST WILL MOVE ACROSS THE NORTHERN
PLAINS. AS THIS HAPPENS...THE LOW LEVEL WIND FIELD STRENGTHENS ON
THE BACK SIDE OF THE TROUGHS. WINDS SHOULD BEGIN TO PICK UP FROM
THE WEST EARLY TOMORROW MORNING BEFORE BECOMING WINDY BY MID
MORNING. LAST LINE OF TAFS IS INITIAL THINKING FOR WINDS TOMORROW
BUT STRONGER WINDS ARE POSSIBLE DURING THE AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 155 AM MST SAT NOV 16 2013
TODAY...THE FAR SOUTHERN PART OF THE AREA WILL BE CLOSE TO RED FLAG
CONDITIONS THIS AFTERNOON. DO NOT EXPECT SURFACE WINDS TO BE OVER
15-20 KNOTS FOR MORE THAN A FEW HOURS THIS AFTERNOON WHEN HUMIDITIES
WILL RANGE FROM 15-20 PERCENT. IT WILL BE CLOSE TO RED FLAG CRITERIA...
BUT WILL NOT ISSUE ANY FIRE WEATHER HIGHLIGHT FOR TODAY.
SUNDAY...ALTHOUGH COLD AIR ADVECTION WILL LIMIT DAY TIME HEATING...THE
AIR MASS WILL BE DRY BEHIND THE COLD FRONT. WITH SURFACE WINDS
MIXING TO 25-30 KNOTS AND DEW POINTS AROUND 10 DEGREES...EXPECT A
BRIEF WINDOW OF RED FLAG CONDITIONS...MAINLY 15Z-21Z. RELATIVE
HUMIDITIES WILL BE MARGINAL DUE TO COOLER TEMPERATURES...BUT WITH
FUELS DRYING RAPIDLY ACROSS THE AREA...A FIRE WEATHER WATCH IS
WARRANTED. DID NOT INCLUDE THE NEBRASKA COUNTIES OR YUMA COUNTY
COLORADO SINCE COLD AIR ADVECTION WILL BE THE STRONGEST THERE...
AND HUMIDITIES WILL BE THE HIGHEST.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR KSZ001>004-013>016-027>029-041-042.
CO...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR COZ253-254.
NE...NONE.
&&
SHORT TERM...MENTZER
LONG TERM...024
AVIATION...RRH
FIRE WEATHER...MENTZERHazardous weather outlook, Nov 16, 3:53 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 253 AM MST SAT NOV 16 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 253 AM MST SAT NOV 16 2013 /353 AM CST SAT NOV 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE AIR MASS OVER WICHITA AND GREELEY COUNTIES IN KANSAS PLUS CHEYENNE COUNTY IN COLORADO WILL BE DRY THIS AFTERNOON. SOUTHWEST WINDS OF 10 TO 20 MPH COMBINED WITH LOW HUMIDITIES WILL PRODUCE ELEVATED FIRE DANGER IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT SUNDAY FOR ALL OF NORTHWEST KANSAS AND PARTS OF EAST CENTRAL COLORADO. NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL COMBINE WITH HUMIDITIES AROUND 15 PERCENT TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. PRESCRIBED BURNING IS NOT RECOMMENDED SUNDAY. THE END OF THE WEEK WILL BRING MUCH COLDER TEMPERATURES AND A CHANCE FOR SNOW. AT THIS TIME...THE BEST CHANCES FOR SNOW APPEAR TO BE THURSDAY NIGHT AND AGAIN SATURDAY. LIGHT TO MODERATE ACCUMULATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:07 AM CST | Fire Weather Watch | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 11 hr |
| Nov 16, 2:33 PM CST | Red Flag Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 27 hr |
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Nebraska, 2013Wind Advisories in Colorado, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.